| Model Number |
ZKB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No information was provided that would indicate lens was explanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
Event or Problem Description
It was reported that after bilateral implants of model zkb00, 24.5 and model zkb00 24.0 diopter intraocular lenses (iol), the patient had been seeing lights upon lights.Patient is unable to drive as the lights looks like fireworks when driving.Patient stated that her symptoms actually appear only at night time.During the day her vision is ok.But when night time comes, she's having the symptoms of lights upon lights which occurred gradually.She's not sure of when exactly they started.This report will capture the zkb00 24.0 diopter (d) lens implanted on (b)(6) 2016, and a separate report will filed for the zkb00 24.5 d lens.
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
Additional Manufacturer Narrative
Additional information was received and it was learnt that the patient is unable to read newsprint comfortably and she has to use a magnifying glass.Reportedly, the patient has an appointment scheduled, with a different doctor (not the implanting surgeon), to explant the intraocular lenses on (b)(6) 2017.No further information was provided.All pertinent information available to abbott medical optics has been submitted.